Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 231, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2019, 4:32 PM EDT for Chattooga County, Floyd County, Gordon County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 11, 2019, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WUUS52 KFFC 112032
SVRFFC
GAC055-115-129-112115-
/O.NEW.KFFC.SV.W.0231.190711T2032Z-190711T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
432 PM EDT Thu Jul 11 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Floyd County in northwestern Georgia...
Southwestern Gordon County in northwestern Georgia...
Northeastern Chattooga County in northwestern Georgia...
* Until 515 PM EDT.
* At 432 PM EDT, severe thunderstorms were located along a line
extending from near Holland to near Plainville, and are nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Oostanaula,
Sugar Valley, Tidings, Armuchee, Everett Springs and James H. Floyd
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3455 8540 3457 8488 3440 8493 3440 8495
3438 8496 3439 8497 3440 8497 3440 8498
3438 8498 3439 8500 3437 8501 3434 8532
TIME...MOT...LOC 2032Z 169DEG 4KT 3437 8531 3442 8498
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
930
WWUS52 KFFC 112110
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
510 PM EDT Thu Jul 11 2019
GAC055-115-129-112120-
/O.EXP.KFFC.SV.W.0231.000000T0000Z-190711T2115Z/
Floyd GA-Gordon GA-Chattooga GA-
510 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
SOUTHWESTERN GORDON AND NORTHEASTERN CHATTOOGA COUNTIES WILL EXPIRE
AT 515 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
LAT...LON 3455 8540 3457 8488 3440 8493 3440 8495
3438 8496 3439 8497 3440 8497 3440 8498
3438 8498 3439 8500 3437 8501 3434 8532
TIME...MOT...LOC 2110Z 169DEG 4KT 3441 8532 3446 8499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:21 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 11, 3:21 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Thu Jul 11 2019 .SHORT TERM /Tonight through Friday Night/... 18Z special sounding shows the very dry air above 600mb evident on the 12Z sounding remains in place over the region. Below that, very moist air mass persists with a very tropical looking lapse rate. This is keeping a tall, "skinny", CAPE profile over the area. Having a hard time generating much lightning over all but the far north where slightly steeper lapse rates are evident and a stalling surface front is helping to enhance lift a little bit. This weak front will get hung up along our northern border through the short- term forecast period in the face of strong southerly low-level flow. Except for this persistent, very moist southerly flow, the tropical system in the Gulf of Mexico is not expected to have significant impacts on the forecast area through Friday night. Best chances for precipitation will still be somewhat diurnally oriented, but I am keeping at least slight chance POPs through the overnight periods. Stationary boundary across the far north and the possible interaction with some of the outer bands of the Gulf tropical system across the far south will see highest POPs across those regions. 20 .LONG TERM /Saturday through Thursday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... What is forecast to be Hurricane Barry is expected to be making landfall somewhere along the Louisiana coastline to start the long- term forecast period on Saturday. While model guidance as well as the official forecast from the National Hurricane Center have both shifted slightly eastward this morning, the forecast for the local area remains largely the same with primary impacts remaining west of the state. Abundant moisture characterized by PWs of 2+" will interact with a weak stationary front lingering over north Georgia to produce a good coverage of showers and thunderstorms on Saturday while the tropical system moves inland across LA/MS. Based on this forecast track, scattered convective coverage can again be expected on Sunday. The aforementioned weak front will dissipate by early next week as the remnants of Barry track north of the area across the Ohio Valley as it becomes absorbed into westerly flow and around the ridge over the Southeast. As the remnants progress north of the area through midweek, chance PoPs will be maintained as increased moisture works back towards to area. RW && .AVIATION... 18Z UPDATE... Most areas already up to VFR conditions and I expect VFR conditions to predominate through 06Z, outside of scattered convection. MVFR or lower ceilings redevelop across region between 06Z and 12Z, lasting through 14-16Z. South to southwest winds 4-8kt through 00Z, diminishing somewhat overnight, generally 4kt or less. Scattered showers and thunderstorms through 02Z, diminishing to isolated by 06Z. Coverage of showers and thunderstorms increases again to scattered by 16-18Z Friday. //ATL CONFIDENCE...18Z UPDATE... Medium on ceilings, especially timing and duration of MVFR ceilings tomorrow morning. High on remaining elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 87 / 40 50 50 60 Atlanta 75 88 73 86 / 40 50 50 70 Blairsville 68 82 67 82 / 60 60 50 60 Cartersville 73 90 72 88 / 50 50 50 70 Columbus 75 89 74 86 / 30 60 50 60 Gainesville 73 86 73 85 / 50 50 50 60 Macon 74 90 73 87 / 30 60 40 60 Rome 73 90 72 88 / 50 50 50 70 Peachtree City 74 89 73 86 / 40 50 40 70 Vidalia 75 91 74 90 / 30 60 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....BDL AVIATION...20
Hazardous weather outlook, Jul 11, 7:20 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Peachtree City GA 720 AM EDT Thu Jul 11 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 720 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms can be expected, especially during the afternoon and evening hours. Some strong to isolated severe thunderstorms will be possible. The main hazards will be strong to possibly damaging wind gusts, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms can be expected each day with the greatest thunderstorm chances during the afternoon and evening hours. Strong to isolated severe storms will be possible and could produce strong gusty winds, frequent lightning and heavy rainfall. Heavy rainfall could lead to localized flooding in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight, but spotters are encouraged to report any wind damage, heavy rainfall or flooding.
In the hours before
Special weather statement, Jul 11, 3:45 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Thu Jul 11 2019
GAZ003-004-112015-
Whitfield GA-Catoosa GA-
345 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT...a strong thunderstorm was over Cohutta, or near
Ringgold...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Varnell and Cohutta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8486 3487 8488 3487 8510 3499 8514
TIME...MOT...LOC 1945Z 179DEG 9KT 3496 8500
WIND...40MPHSpecial weather statement, Jul 11, 4:10 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Thu Jul 11 2019
GAZ011-012-019-112045-
Chattooga GA-Gordon GA-Floyd GA-
410 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
SOUTHWESTERN GORDON AND NORTHEASTERN FLOYD COUNTIES UNTIL 445 PM
EDT...
At 410 PM EDT...a strong thunderstorm was over Armuchee, or 8 miles
north of Rome...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Summerville, Trion, Plainville, Shannon, Pinson, Subligna,
Sugar Valley, Tidings, Armuchee, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8507 3430 8529 3457 8537 3457 8500
TIME...MOT...LOC 2010Z 176DEG 13KT 3438 8520
WIND...40MPHSpecial weather statement, Jul 11, 4:24 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Thu Jul 11 2019
GAZ012-019-112100-
Gordon GA-Floyd GA-
424 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON AND NORTHEASTERN
FLOYD COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Oostanaula, or near
Calhoun...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Oostanaula, Sugar Valley, Lake Marvin
and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3461 8505 3462 8493 3460 8481 3440 8491
3440 8495 3438 8496 3439 8497 3440 8497
3438 8498 3439 8500 3437 8501 3439 8510
3459 8509 3459 8506 3462 8506
TIME...MOT...LOC 2024Z 193DEG 25KT 3450 8501
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:06 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Jul 10, 8:35 PM EDT | Special Weather Statement | FFC | Fannin | 25 min |
| Jul 10, 9:10 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Jul 11, 3:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Jul 11, 4:10 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
| Jul 11, 4:24 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jul 11, 5:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 11, 5:40 PM EDT | Special Weather Statement | FFC | Pickens | 35 min |
| Jul 11, 5:46 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Jul 11, 6:06 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 24 min |
| Jul 11, 6:29 PM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 11, 6:53 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| Jul 11, 7:07 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Jul 11, 7:46 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.